MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT, CEMENTED
Catalog Number 5515-F-302
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 03/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding revision due to loosening involving a triathlon femoral component was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there has been no other similar events for the lot referenced.Conclusions: the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as device return, pre and post operative x-rays, operative reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.If additional information and/or devices becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the revision due to loose components on (b)(6) 2019.Postoperative diagnosis: patient underwent right total knee replacement (b)(6) 2013.Patient had right knee infection, underwent right knee irrigation, debridement, and exchange of polyethylene (b)(6) 2015.Reported in (b)(4).The patient had grossly loose components, underwent right total knee single stage revision with loose femoral and tibial components (b)(6) 2019.
 
Additional Manufacturer Narrative
An event regarding revision due to loosening involving a triathlon femoral component was reported.The event was confirmed based on clinician review of the medical records provided.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms loosening and antibiotic spacer in place, need additional information; primary and revision operative reports, clinical and past medical history, pathology reports and examination of explanted components.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there has been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms loosening and antibiotic spacer in place, need additional information.Further information such as primary and revision operative reports, clinical and past medical history, pathology reports and examination of explanted components are required to complete the investigation for determining a root cause.If additional information and/or devices becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the revision due to loose components on (b)(6) 2019.Postoperative diagnosis: patient underwent right total knee replacement (b)(6) 2013.Patient had right knee infection, underwent right knee irrigation, debridement, and exchange of polyethylene on (b)(6) 2015.Reported in cors per 1271knee.The patient had grossly loose components, underwent right total knee single stage revision with loose femoral and tibial components (b)(6) 2019.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon ps x3 tibial insert; cat#5532-g-413; lot# mnrjdj triathlon symmetric x3 patella; cat#5550-g-339; lot#v687 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.An event regarding revision due to infection and loosening involving a triathlon femoral component was reported.The infection event was not confirmed as pathology was not provided.The loosening event was confirmed based on clinician review of the medical records provided.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms loosening and antibiotic spacer in place, need additional information; primary and revision operative reports, clinical and past medical history, pathology reports and examination of explanted components.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there has been one other similar event for the lot referenced which relates to this same device and patient.There have been two other similar events for the sterile lot (one relates to this same device and patient).Conclusions: the infection event was not confirmed as pathology was not provided.A review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms loosening and antibiotic spacer in place, need additional information.Further information such as primary and revision operative reports, clinical and past medical history, pathology reports and examination of explanted components are required to complete the investigation for determining a root cause.If additional information and/or devices becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the revision due to loose components on (b)(6) 2019.Postoperative diagnosis: patient underwent right total knee replacement (b)(6) 2013.Patient had right knee infection, underwent right knee irrigation, debridement, and exchange of polyethylene (b)(6) 2015.Reported in cors per 1271knee.The patient had grossly loose components, underwent right total knee single stage revision with loose femoral and tibial components (b)(6) 2019.

Brand Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Common Device Name
TRIATHLON PS FEM COMPONENT, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8821968
Report Number0002249697-2019-02655
Device Sequence Number19589931
Product Code MBH
UDI-Device Identifier07613327050363
UDI-Public07613327050363
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number5515-F-302
Device Lot NumberIZKEA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/07/2019
09/17/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date09/03/2019
10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient Weight64